Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 30, 2009, 6:01 PM MDT for Morgan County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2009, 6:01 PM MDT (00:01 UTC)
- Expired
- May 30, 2009, 6:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Morgan County, CO
The radar
The Denver radar (KFTG), 83 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2183 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 310001 SVRBOU COC087-310045- /O.NEW.KBOU.SV.W.0007.090531T0001Z-090531T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 601 PM MDT SAT MAY 30 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO * UNTIL 645 PM MDT * AT 559 PM MDT...A TRAINED WEATHER SPOTTER 2 MILES NORTH OF WOODROW REPORTED A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF GARY...OR 19 MILES SOUTHEAST OF FORT MORGAN...MOVING NORTH AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWELVE-MILE CORNER...GARY AND ADENA SCHOOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED IN SOUTHEASTERN MORGAN COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 4022 10380 4021 10350 4001 10350 4001 10379 TIME...MOT...LOC 2359Z 179DEG 14KT 4003 10363 $$
2 follow-up statements
000 WWUS55 KBOU 310029 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 629 PM MDT SAT MAY 30 2009 COC087-310045- /O.CON.KBOU.SV.W.0007.000000T0000Z-090531T0045Z/ MORGAN CO- 629 PM MDT SAT MAY 30 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR SOUTHEASTERN MORGAN COUNTY... AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF GARY... OR 12 MILES SOUTHEAST OF FORT MORGAN...MOVING NORTH AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWELVE-MILE CORNER...GARY AND ADENA SCHOOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 4022 10380 4021 10350 4001 10350 4001 10379 TIME...MOT...LOC 0027Z 179DEG 16KT 4016 10363 $$
000 WWUS55 KBOU 310048 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 648 PM MDT SAT MAY 30 2009 COC087-310057- /O.EXP.KBOU.SV.W.0007.000000T0000Z-090531T0045Z/ MORGAN CO- 648 PM MDT SAT MAY 30 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN COUNTY HAS EXPIRED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. BRIEF HEAVY RAIN AND SMALL HAIL CAN BE EXPECTED OVER EASTERN MORGAN COUNTY AND CROSSES OVER INTERSTATE 76 THROUGH 715 PM. LAT...LON 4022 10380 4021 10350 4001 10350 4001 10379 TIME...MOT...LOC 0029Z 179DEG 16KT 4017 10363 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:20 PM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 30, 2:20 PM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 220 PM MDT SAT MAY 30 2009 .SHORT TERM...FOR TONIGHT A WEAK WEST TO NORTHWESTERLY FLOW ALOFT WILL BE OVER THE CWFA WITH THE UPPER RIDGE AXIS SHIFTED TO THE EAST. SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MTNS SHOULD START SPILLING OUT INTO THE URBAN CORRIDOR AND ADJACENT PLAINS LATE THIS AFTN AND EVNG. MODIFIED DEN SOUNDING FM 12Z THIS MRNG STILL SHOWS SOME GOOD INSTBY WITH CAPES AROUND 1500 J/KG. A WEAK FRONTAL BOUNDARY HAS MOVED INTO THE NORTHEAST PLAINS EARLIER TODAY. SHALLOW UPSLOPE MAY CONFINE THE TSTMS TO AREAS ALONG THE FRONT RANGE...BUT THIS SHOULD BREAK DOWN BY THIS EVENING. AS A RESULT...SCT TSTMS SHUD SPREAD INTO THE URBAN CORRIDOR AND ADJACENT PLAINS THIS EVENING. ON SUNDAY...THE FLOW ALOFT WILL BE MORE SOUTHWESTERLY WITH THE GFS/NAM INDICATING A WEAK SHORT WAVE OVER WRN NEW MX MIGRATING INTO WRN AND NRN CO SUNDAY AFTN. FCST CAPES IN THE AFTN SHOULD BE AROUND 1000 J/KG IN THE AFTN ALONG THE URBAN CORRIDOR...SO WL AGAIN KEEP SCT TSTMS IN THE GRIDS FOR SUNDAY. .LONG TERM...WEAK UPPER LEVEL TROUGH WILL BE OVER UTAH AND WESTERN COLORADO WITH WEAK SOUTHWEST FLOW ALOFT OVER THE FORECAST AREA SUNDAY EVENING. CAPES WILL BE 300 TO 1000 J/KG AND DEW POINTS WILL BE IN THE 40S TO LOWER 50S SUNDAY EVENING. THIS SHOULD BE ENOUGH TO HAVE SCATTERED SHOWERS AND THUNDERSTORMS IN THE EVENING. MOST OF THE CONVECTION WILL DIE OFF BY MIDNIGHT BUT WILL KEEP LOW CHANCES FOR SHOWERS OVERNIGHT SUNDAY AND MONDAY MORNING. THE MODELS WANT TO HANG ON TO SOME LIGHT PRECIPITATION DURING THIS TIME. PLUS THUNDERSTORM DEVELOPMENT BEFORE NOON IS LIKELY OVER THE MOUNTAINS. MOISTURE AND INSTABILITY INCREASE MONDAY AFTERNOON AS THE UPPER LEVEL TROUGH NEARS THE FORECAST AREA. BECAUSE OF THIS...HAVE INCREASED POPS FOR MONDAY AFTERNOON AND MONDAY EVENING. A COLD FRONT MOVING THROUGH THE AREA MONDAY AFTERNOON/EVENING WILL ALSO HELP SHOWERS AND THUNDERSTORMS FORM. LOW LEVEL FLOW WILL BECOME AN UPSLOPE NORTHEASTERLY DIRECTION MONDAY NIGHT AND CONTINUES INTO TUESDAY. MODELS INDICATE OVERCAST SKIES AND STRATIFORM PRECIPITATION FOR LATE MONDAY NIGHT AND TUESDAY WITH COOL TEMPERATURES. TEMPERATURES AT 800MB ON TUESDAY STAY IN THE 4 TO 8 C RANGE WHICH SHOULD KEEPS HIGHS IN THE 50S. AFTER A COOL NIGHT TUESDAY...WEDNESDAY WILL BE WARMER AS HIGH PRESSURE CLEARS OUT THE CLOUDS. BY AFTERNOON...THE GFS SHOWS SOME WEAK CAPE SO WILL HAVE LOW POPS IN THE FORECAST FOR WEAK CONVECTION. UPPER LEVEL RIDGE REBUILDS OVER THE GREAT BASIN WEDNESDAY AND WILL SLOWLY PROGRESS EAST. MODELS DISAGREE ON HOW FAST THIS RIDGE SHIFTS EAST. GENERALLY...FLOW ALOFT WILL BE WESTERLY THURSDAY THROUGH SATURDAY. MODELS SHOW SOME MOISTURE AND INSTABILITY PASSING THROUGH THE RIDGE EACH DAY. THEREFORE...WILL KEEP THE MENTION OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH SATURDAY. DUE TO THE LACK OF ANY ORGANIZED ACTIVITY WILL KEEP POPS IN THE SLIGHT CHANCE CATEGORY. && .AVIATION...WEAK ENELY SFC WINDS WILL TRANSITION TO SLY AFTER 02Z. STILL EXPECT TSTMS TO DEVELOP IN THE URBAN CORRIDOR BY LATE THIS AFTN. VFR CONDITIONS SHOULD PREVAIL WITH PSBL MVFR CONDITIONS DVLPG WITH THE TSTMS. STORMS SHOULD DIMINISH AFTER 04Z...WITH ANOTHER ROUND OF TSTMS POSSIBLE FOR SUNDAY AFTN. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. COOPER/MEIER
Hazardous weather outlook, May 30, 11:01 AM MDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT SAT MAY 30 2009 COZ030>051-311200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT SAT MAY 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SLOW MOVING THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING HOURS. THE STORMS COULD PRODUCE HEAVY RAIN...UP TO A HALF INCH IN 30 MINUTES...SMALL HAIL AND GUSTY WINDS TO 40 MPH. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE OVER THE PLAINS WITH HAIL TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL BEGIN TURNING COOLER WITH A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE ENTIRE AREA FROM SUNDAY AFTERNOON THROUGH TUESDAY...AS A WEAK UPPER LEVEL WEATHER DISTURBANCE MOVES OVER THE STATE AND A COLD FRONT BRINGS LOW LEVEL MOISTURE TO THE REGION. WARMER TEMPERATURES AND DECREASED SHOWER ACTIVITY ARE EXPECTED FOR THE LATTER PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/MEIER
In the hours before
Local storm report, May 30, 4:25 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
425 PM MDT SAT MAY 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 9 NNE GENOA 39.40N 103.43W
05/30/2009 M1.00 INCH LINCOLN CO TRAINED SPOTTER
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:11 PM MDT | Special Weather Statement | BOU | Larimer | 34 min |
| May 31, 1:21 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 39 min |
| May 31, 2:20 PM MDT | Special Weather Statement | BOU | Weld | 40 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.